Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 63, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 4, 2007, 5:18 PM CDT for Willacy County, Texas. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2007, 5:18 PM CDT (22:18 UTC)
- Expired
- Jul 4, 2007, 5:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Willacy County, TX
The radar
The Brownsville radar (KBRO), 65 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:30 PM CDT | FLASH FLOOD | 1 S Raymondville, TX | HIGHWAY FLOODED 1/4 MILE NORTH OF INTERSECTION OF BUS US 77 AND FM 490. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2748 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 042218 FFWBRO TXC489-042245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 518 PM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN WILLACY COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITY OF RAYMONDVILLE... * UNTIL 545 PM CDT * AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2646 9801 2636 9769 2659 9765 2661 9797 $$ TOMASELLI
1 follow-up statement
000 WGUS74 KBRO 042231 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 530 PM CDT WED JUL 4 2007 TXC489-042245- WILLACY TX- 530 PM CDT WED JUL 4 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR WESTERN WILLACY COUNTY... AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2646 9801 2636 9769 2659 9765 2661 9797 $$ TOMASELLI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 1:49 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 4, 1:49 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 149 PM CDT WED JUL 4 2007 .DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO OCCUR OVER THE SAME GENERAL AREAS MENTIONED IN THE PRIOR DISCUSSION. HOWEVER NEW THUNDERSTORMS HAVE DEVELOPED JUST WEST OF OUR CWA AND ARE NOW ENTERING ZAPATA COUNTY. WITH THE HEAVY RAIN POTENTIAL THE FLASH FLOOD WILL CONTINUE UNTIL 0100 AM THURSDAY MORNING. THE COASTAL THUNDERSTORMS HAVE EXTENDED FURTHER SOUTH AND CONTINUE TO MOVE FROM SOUTH TO NORTH OVER THE COASTAL WATERS. THE NEW 12Z MODEL GUIDANCE SHOWS A DISAGREEMENT BETWEEN THE NAM AND THE GFS. THE GFS MODEL TRACKS THE TEXAS LOW TOWARD THE NORTH NORTHEAST WHILE THE NAM TRACKS THE LOW NORTHWESTWARD. THE MOVEMENT OF THE LOW FORECASTED BY THE GFS SOLUTION WOULD BRING A VORTEX MAX CURRENTLY LOCATED WEST OF THE CWA OVER US FOR THIS EVENING. THE SATELLITE AND RADAR IMAGE TRENDS SHOW SOME EVIDENCE THAT THIS VORTEX COULD ENTER OUR CWA FROM THE WEST LATER ON THIS AFTERNOON AND MAY PERSIST WELL INTO THE EVENING HOURS. && .AVIATION...THUNDERSTORMS ARE EXPECTED TO INCREASE AND PERSIST THROUGHOUT DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY THROUGH TONIGHT AND INTO THURSDAY MORNING. MVFR TO IFR CONDITIONS CAN BE EXPECTED AS THESE THUNDERSTORMS MOVE THOUGH. OTHERWISE...VFR TO OCCASIONAL MVFR CEILING ARE EXPECTED. LOW LEVEL TURBULENCE DUE 20 TO 35 KNOT LOW LEVEL SOUTHERLY WINDS WILL PRODUCE A MODERATE CHOP ACROSS DEEP SOUTH TEXAS TODAY AND TONIGHT WHILE SURFACE WINDS WILL REMAIN BETWEEN 10 AND 20 KNOTS. && .MARINE...AT 1 PM BUOY20 INDICATED SOUTH TO SOUTHEAST WINDS AT AROUND 15 KNOTS WITH SEAS AT 5 FEET WITH A 7 SECOND PERIOD. MAIN MARINE CONCERN WILL AN INCREASE IN THUNDERSTORMS TODAY AND THIS EVENING. THUNDERSTORMS ARE INCREASING AND SPREADING SOUTH TO NORTH PARALLEL TO THE COAST. THE THUNDERSTORMS COUPLED WITH THE LOWER LOWER PRESSURE OVER SOUTH CENTRAL TEXAS AND THE WESTERN EXTENT OF UPPER HIGH PRESSURE WILL CONTINUE TO PRODUCE A TIGHT PRESSURE GRADIENT OVER THE GULF. THIS GRADIENT IS EXPECTED TO PERSIST THROUGH TONIGHT AND POSSIBLY INTO THURSDAY AS THE AREA OF LOWER AND HIGHER PRESSURE SHOW LITTLE MOVEMENT. SMALL CRAFT EXERCISE CAUTION WORDING WILL BE ADDED FOR THE NEAR SHORE WATERS AND CONTINUE FOR FARTHER OFFSHORE AREAS WITH THE LAGUNA MADRE TO REMAIN SLIGHTLY BELOW THESE HIGHER LEVELS. MARINE CONDITIONS ARE EXPECTED TO IMPROVE BY FRIDAY AND OVER THE WEEKEND AS THE AREA OF LOWER PRESSURE WEAKENS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 89 79 91 / 60 50 30 20 BROWNSVILLE 77 91 78 93 / 60 50 30 20 HARLINGEN 76 91 76 94 / 60 50 30 20 MCALLEN 76 91 77 95 / 60 40 30 30 RIO GRANDE CITY 77 90 77 94 / 60 40 30 30 SOUTH PADRE ISLAND 80 86 80 88 / 60 50 30 20 && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 53/59
Hazardous weather outlook, Jul 4, 4:42 AM CDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 442 AM CDT WED JUL 4 2007 TXZ248>257-050945- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 442 AM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MUCH OF DEEP SOUTH TEXAS TODAY. SOME STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL RESULTING IN LIFE THREATENING FLASH FLOODING. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH LATE TONIGHT. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF DEEP SOUTH TEXAS AT TIMES THROUGH FRIDAY. THE STRONGER STORMS MAY PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED TODAY. 54
In the hours before
Local storm report, Jul 4, 3:07 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
307 PM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM FLASH FLOOD ZAPATA 26.89N 99.26W
07/04/2007 ZAPATA TX COUNTY OFFICIAL
SOME STREET FLOODING INTO A FEW HOMES.
0302 PM FLASH FLOOD N ZAPATA 26.89N 99.26W
07/04/2007 ZAPATA TX COUNTY OFFICIAL
WATER OVER HIGHWAY 16 NORTH OF ZAPATA CITY 1 INCH DEEP.
0302 PM FLASH FLOOD 15 WNW ZAPATA 26.98N 99.49W
07/04/2007 XXX XX COUNTY OFFICIAL
2 TO 3 INCHES OVER HIGHWAY 83 NORTHWEST OF ZAPATA BEYOND
CITY OF SAN INGANICO.
&&
TABBOTTSpecial weather statement, Jul 4, 3:43 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 343 PM CDT WED JUL 4 2007 TXZ251-254-256-042145- INLAND WILLACY TX-COASTAL WILLACY TX-KENEDY TX- 343 PM CDT WED JUL 4 2007 ...STRONG THUNDERSTORMS WITH HEAVY RAINS ARE MOVING OVER COASTAL WILLACY AND KENEDY COUNTIES... AN UPPER LEVEL LOW PRESSURE SYSTEM IS CENTERED OVER THE NORTHERN PORTIONS OF THE RIO GRANDE VALLEY. STRONG THUNDERSTORMS WITH HEAVY RAINS ARE MOVING OVER COASTAL WILLACY AND KENEDY COUNTIES...INCLUDING PORTIONS OF HIGHWAY 77. THUNDERSTORM DEVELOPMENT IS ALSO FORMING OVER STARR AND BROOKS COUNTIES...WITH RAINFALL RATES OF ONE AND A HALF INCHES PER HOUR FROM THESE STORMS. FLASH FLOODING OVER ALL OF THE RIO GRANDE VALLEY IS POSSIBLE...AND A FLASH FLOOD WATCH IS IN EFFECT. MARINERS HAVE BEEN WARNED OF SEVERE THUNDERSTORMS NOW MOVING OVER THE WILLACY AND KENEDY COUNTY PORTIONS OF THE LAGUNA MADRE AND NEARSHORE WATERS. WIND GUSTS OF 35 KNOTS...ALONG WITH HEAVY RAINS...CAN BE EXPECTED WITH THESE STORMS. REMEMBER...IF YOU APPROACH WATERS OF UNKNOWN DEPTH WHILE DRIVING YOUR VEHICLE TONIGHT...TURN AROUND...DONT DROWN. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:06 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 23 hr |
| Jul 4, 8:47 AM CDT | Marine Weather Statement | BRO | 10 hr | |
| Jul 4, 1:20 PM CDT | Flash Flood Warning | BRO | Zapata | 85 min |
| Jul 4, 2:47 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Starr, Zapata | 58 min |
| Jul 4, 3:26 PM CDT | Special Marine Warning | BRO | 94 min | |
| Jul 4, 3:47 PM CDT | Flash Flood Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 58 min |
| Jul 4, 3:52 PM CDT | Flash Flood Warning | BRO | Kenedy | 53 min |
| Jul 4, 3:58 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 32 min |
| Jul 4, 4:40 PM CDT | Flash Flood Warning | BRO | Hidalgo | 65 min |
| Jul 4, 4:44 PM CDT | Flash Flood Warning | BRO | Kenedy | 61 min |
| Jul 4, 4:50 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 25 min |
| Jul 4, 5:46 PM CDT | Flash Flood Warning | BRO | Hidalgo, Willacy | 59 min |
| Jul 4, 5:50 PM CDT | Flash Flood Warning | BRO | Kenedy | 55 min |
| Jul 4, 6:32 PM CDT | Special Marine Warning | BRO | 88 min | |
| Jul 4, 6:43 PM CDT | Flash Flood Warning | BRO | Kenedy, Willacy | 62 min |
| Jul 4, 6:46 PM CDT | Flash Flood Warning | BRO | Hidalgo | 59 min |
| Jul 4, 6:49 PM CDT | Flash Flood Warning | BRO | Cameron | 56 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.